Alert archive / New Mexico / Red Flag Warnings in 2007
Red Flag Warning 15, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 23, 2007, 6:59 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 23, 2007, 12:00 PM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2007, 6:59 AM MDT (12:59 UTC)
- In effect from
- Apr 23, 2007, 12:00 PM MDT
- Expired
- Apr 23, 2007, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 5:00 PM MDT | NON-TSTM WND GST 64 | Placitas, NM | PLACITAS IS IN SANDOVAL COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3217 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 231259 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 659 AM MDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT MONDAY AFTERNOON AND EVENING FOR ALL OF SOUTHERN AND SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS... .LOW PRESSURE ALOFT MOVING ACROSS NORTHERN NEW MEXICO WILL CAUSE BREEZY TO WINDY CONDITIONS OVER FAR WEST TEXAS AND SOUTH AND SOUTHWESTERN NEW MEXICO MONDAY AFTERNOON...WHILE DAYTIME HEATING WILL DROP HUMIDITY TO THE MIDDLE AND LOW TEENS. THE STRONG WINDS AND LOW HUMIDITY...COMBINED WITH EXPECTED HIGH TO VERY HIGH FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE DANGER CONDITIONS FOR MONDAY AFTERNOON AND EVENING. NMZ110>113-TXZ055-056-232100- /O.UPG.KEPZ.FW.A.0007.070423T2000Z-070424T0400Z/ /O.NEW.KEPZ.FW.W.0015.070423T1800Z-070424T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 659 AM MDT MON APR 23 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING...REPLACING THE FIRE WEATHER WATCH. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FROM NOON MDT MONDAY AFTERNOON UNTIL 8PM MDT MONDAY EVENING ACROSS ALL OF SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS. STRONG WINDS OF AT LEAST 20 TO 30 MPH SUSTAINED WITH GUSTS OF 40 TO 50 MPH OR HIGHER ARE LIKELY MONDAY AFTERNOON AND EVENING. THE FIRE DANGER RATINGS ARE FORECAST TO BE HIGH TO VERY HIGH ACROSS THE AREA...WHILE AFTERNOON HUMIDITY IS EXPECTED TO FALL TO 15 PERCENT OR BELOW. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ 20
2 follow-up statements
000 WWUS84 KEPZ 240213 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 813 PM MDT MON APR 23 2007 ...FIRE WEATHER WATCH FOR THE LOWLANDS OF SOUTHERN NEW MEXICO AND WEST TEXAS... .LOW PRESSURE AT THE SURFACE WILL STRENGTHEN AND PUSH INTO THE TEXAS PANHANDLE BY TOMORROW AFTERNOON...MEANING THE POSSIBILITY OF WINDY CONDITIONS. THE PASSAGE OF A WEAK FRONT OVERNIGHT MONDAY NIGHT WILL MEAN THAT MINIMUM RELATIVE HUMIDITY TUESDAY AFTERNOON AND EVENING WILL BE A BIT HIGHER THAN WAS SEEN ON MONDAY. HOWEVER...CRITICALLY DRY CONDITIONS ARE STILL FORECASTED FOR THE LOWLANDS OF SOUTHERN NEW MEXICO AND WEST TEXAS. IN ADDITION... TUESDAYS FIRE DANGER RATINGS ARE FORECASTED AT HIGH TO EXTREME. NMZ111-112-241015- /O.EXP.KEPZ.FW.W.0015.000000T0000Z-070424T0200Z/ /O.NEW.KEPZ.FW.A.0008.070424T1800Z-070425T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 813 PM MDT MON APR 23 2007 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. ALTHOUGH THE RED FLAG WARNING FOR TODAY EXPIRED AT 8 PM... CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN TOMORROW AFTERNOON AND EARLY EVENING. THE LOW PRESSURE SYSTEM AT THE SURFACE THAT HELPED TO BRING THE AREA WINDY CONDITIONS TODAY WILL STRENGTHEN AND PUSH INTO THE OKLAHOMA AND TEXAS PANHANDLES BY TOMORROW AFTERNOON. SUSTAINED 20-FOOT WINDS AROUND 20 MPH DURING THE AFTERNOON AND EVENING WILL BE ACCOMPANIED MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND FIRE DANGER RATINGS FROM HIGH TO EXTREME. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ110-113-240315- /O.EXP.KEPZ.FW.W.0015.000000T0000Z-070424T0200Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS- 813 PM MDT MON APR 23 2007 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. CRITICAL FIRE WEATHER PARAMETERS ARE NO LONGER BEING MET ACROSS THE AREA...AND AS SUCH...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. PLEASE STAY TUNED TO LOCAL MEDIA OUTLETS...OR WWW.NWS.NOAA.GOV/ELP FOR UPDATES. $$ PIEPER
000 WWUS84 KEPZ 240219 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 819 PM MDT MON APR 23 2007 ...FIRE WEATHER WATCH FOR THE LOWLANDS OF SOUTHERN NEW MEXICO AND WEST TEXAS... .LOW PRESSURE AT THE SURFACE WILL STRENGTHEN AND PUSH INTO THE TEXAS PANHANDLE BY TOMORROW AFTERNOON...MEANING THE POSSIBILITY OF WINDY CONDITIONS. THE PASSAGE OF A WEAK FRONT OVERNIGHT MONDAY NIGHT WILL MEAN THAT MINIMUM RELATIVE HUMIDITY TUESDAY AFTERNOON AND EVENING WILL BE A BIT HIGHER THAN WAS SEEN ON MONDAY. HOWEVER...CRITICALLY DRY CONDITIONS ARE STILL FORECASTED FOR THE LOWLANDS OF SOUTHERN NEW MEXICO AND WEST TEXAS. IN ADDITION... TUESDAYS FIRE DANGER RATINGS ARE FORECASTED AT HIGH TO EXTREME. TXZ055-056-241030- /O.EXP.KEPZ.FW.W.0015.000000T0000Z-070424T0200Z/ /O.EXA.KEPZ.FW.A.0008.070424T1800Z-070425T0300Z/ EL PASO-HUDSPETH- 819 PM MDT MON APR 23 2007 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. ALTHOUGH THE RED FLAG WARNING FOR TODAY EXPIRED AT 8 PM... CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN TOMORROW AFTERNOON AND EARLY EVENING. THE LOW PRESSURE SYSTEM AT THE SURFACE THAT HELPED TO BRING THE AREA WINDY CONDITIONS TODAY WILL STRENGTHEN AND PUSH INTO THE OKLAHOMA AND TEXAS PANHANDLES BY TOMORROW AFTERNOON. SUSTAINED 20-FOOT WINDS AROUND 20 MPH DURING THE AFTERNOON AND EVENING WILL BE ACCOMPANIED MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND FIRE DANGER RATINGS FROM HIGH TO EXTREME. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NMZ111-112-241030- /O.CON.KEPZ.FW.A.0008.070424T1800Z-070425T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 819 PM MDT MON APR 23 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... ALTHOUGH THE RED FLAG WARNING FOR TODAY EXPIRED AT 8 PM... CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN TOMORROW AFTERNOON AND EARLY EVENING. THE LOW PRESSURE SYSTEM AT THE SURFACE THAT HELPED TO BRING THE AREA WINDY CONDITIONS TODAY WILL STRENGTHEN AND PUSH INTO THE OKLAHOMA AND TEXAS PANHANDLES BY TOMORROW AFTERNOON. SUSTAINED 20-FOOT WINDS AROUND 20 MPH DURING THE AFTERNOON AND EVENING WILL BE ACCOMPANIED MINIMUM RELATIVE HUMIDITIES BELOW 15 PERCENT AND FIRE DANGER RATINGS FROM HIGH TO EXTREME. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ PIEPER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 23, 5:25 AM MDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 23, 5:25 AM MDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
525 AM MDT MON APR 23 2007
.SYNOPSIS...
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL HELP GENERATE VERY
STRONG WINDS ACROSS THE BORDERLAND THIS AFTERNOON AND EVENING.
TODAYS HIGHS WILL RUN A FEW DEGREES ABOVE NORMAL...BUT WILL BE A
FEW DEGREES BELOW NORMAL ON TUESDAY. WELL SEE CALMER WEATHER FOR
THE REST OF THE WEEK WITH PLENTY OF SUN AND TEMPERATURES RUNNING
ABOVE NORMAL.
&&
.DISCUSSION...
AND THE WINDS RETURN...WE WILL HAVE ANOTHER VERY WINDY DAY TODAY.
AN APPROACHING UPPER LEVEL LOW WILL COMBINE WITH A LEE SIDE TROF
TO GIVE US VERY WINDY CONDITIONS THIS AFTERNOON. CURRENTLY THE
VAD WIND PROFILE OFF OF THE KEPZ RADAR IS SHOWING 20 TO 25 KNOTS
OF WIND JUST OFF THE SURFACE. WE HAD BEEN THINKING THAT WE WOULD
STAY JUST BELOW ADVISORY LEVELS...BUT IT LOOKS LIKE THE LOW HAS
SLOWED JUST A LITTLE WHICH WILL GIVE US A LITTLE MORE TIME TO MIX
DOWN SOME OF THE STRONGER WINDS. THE LOW WILL BE SLOW TO MOVE OUT
SO THE WINDS SHOULD STAY UP WELL INTO THE EVENING HOURS. IN
ADDITION TO THE WINDS WE WILL SEE A SLIGHT CHANCE FOR SHOWERS
THIS AFTERNOON AND EVENING ACROSS THE NORTHERN TIER OF THE CWA.
ON TUESDAY THE LOW WILL BE MOVING TO OUR EAST. WE WILL ALSO BE ON
THE BACK SIDE OF A WEAK COLD FRONT ASSOCIATED WITH THE LOW SO WE
WILL SEE ABOUT 5 TO 10 DEGREES OF COOLING ON TUESDAY. WE WILL
ALSO SEE BREEZY TO WINDY CONDITIONS DURING THE DAY ON
TUESDAY...BUT NOT AS STRONG AS TODAYS WINDS. BY WEDNESDAY A MORE
ZONAL FLOW ALOFT WILL SETTLE INTO THE REGION WHICH WILL CALM OUR
WINDS AND RETURN OUR TEMPERATURES BACK TO SEASONAL NORMALS. BY
THE END OF THE WEEK A RIDGE WILL DEVELOP ACROSS THE
SOUTHWEST...SO OUR WINDS WILL STAY QUIET AND WE WILL SEE PLENTY
OF SUN WITH TEMPERATURES RUNNING ABOVE NORMAL AS WE HEAD INTO THE
COMING WEEKEND. BOTH THE GFS AND DGEX ARE INDICATING THAT WE MAY
SEE A CHANCE FOR RAIN FOR THE FIRST PART OF NEXT WEEK...BUT THAT
IS JUST BEYOND THE END OF THIS FORECAST PACKAGE.
&&
.AVIATION...23/12Z-24/12Z
GENERALLY VFR CONDITIONS EXPECTED TODAY. STRONG SURFACE WINDS
WILL LEAD TO ISOLATED AREAS OF BLOWING DUST WHICH COULD REDUCE
VISIBILITIES DOWN INTO THE MVFR CATEGORY. IN ADDITION THE WINDS
WILL GENERATE TURBULENCE NEAR AND DOWN WIND OF AREA MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 83 59 78 51 80 / 0 0 0 0 0
SIERRA BLANCA TX 81 56 75 48 78 / 0 0 0 0 0
LAS CRUCES 82 55 77 47 79 / 0 0 0 0 0
ALAMOGORDO 81 54 75 45 78 / 0 0 0 0 0
CLOUDCROFT 58 39 53 30 57 / 0 10 20 10 0
TRUTH OR CONSEQUENCES 79 54 73 45 76 / 0 10 20 0 0
SILVER CITY 68 46 66 39 69 / 0 10 20 0 0
DEMING 81 56 75 47 78 / 0 0 0 0 0
LORDSBURG 80 55 76 46 78 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR NMZ110>113.
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
NMZ022>025-030>032.
TX...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR TXZ055-056.
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
TXZ055-056.
&&
15/15Hazardous weather outlook, Apr 23, 4:26 AM MDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 426 AM MDT MON APR 23 2007 NMZ022>025-030>032-TXZ055-056-241030- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 426 AM MDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL GENERATE STRONG WINDS ACROSS THE BORDERLAND. AFTERNOON WIND SPEEDS OF 25 TO 35 MPH WITH GUST NEAR 50 CAN BE EXPECTED BY THE AFTERNOON. ISOLATED AREAS MAY SEE SOME BLOWING DUST THAT WOULD REDUCE VISIBLITIES. WINDS SHOULD SLOWLY TAPER OFF AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY BREEZY TO WINDY AGAIN ON TUESDAY...BUT THE REST OF THE WEEK LOOKS NICE. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:45 AM MDT | Wind Advisory | EPZ | 19 hr |
Nearby
Red Flag Warnings in New Mexico, 2007Red Flag Warnings in Texas, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.